MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im thcg result which was discordant relative to repeat testing.It was noted that quality control (qc) results were within acceptable ranges before and after the discordant observation.The customer ceased processing of thcg tests on the instrument which produced the discordant result.The instrument has demonstrated some recent history of thcg imprecision.The interpretation of results section of the atellica im thcg instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Event or Problem Description
The customer reports observation of an elevated atellica im total hcg (thcg) result which was discordant relative to repeat testing.An initial thcg result above the reference range for non-pregnant females was obtained for a 34-year-old female patient; this initial result was not reported to the physician.The sample was re-tested using another atellica im analyzer, and a lower result was produced.Multiple additional tests run on both instruments produced a series of similar lower results.The lower results were considered correct.There are no allegations of patient harm, changes in treatment, or delays of diagnosis or treatment in association with the observed discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2023-00188 was initially submitted on 2023-09-11.A customer from outside the united states reported observation of an elevated atellica im total hcg (thcg) result which was discordant relative to repeat testing.Multiple repeat tests using two atellica im instruments produced reproducibly lower results.No other results were identified as discordant.Remote monitoring of the system in question shows that the customer is currently reporting thcg results from this instrument, and that quality control (qc) results are within expected ranges, indicating no residual customer issue.Requested log files were not provided for review and investigation, so a specific cause could not be identified for the isolated elevated result for this patient.Further evaluation is not possible.On the basis of the available information, the customer is operational and no product problem was identified.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
MDR Report Key17721827
Report Number1219913-2023-00188
Device Sequence Number12553581
Product Code DHA
UDI-Device Identifier00630414600024
UDI-Public00630414600024
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2023
Device Model NumberN/A
Device Catalogue Number10995689
Device Lot Number348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale